The following was sent in to the Ageing and Sexuality expert:
I am a 54 year old white male, married for 25 years. I was overweight with hypertension, and on Almoc / Ziak / Prexum. I have lost most of my excess weight (About 30 kgs over 12 months), and now only on Ziak 2,5 g and Amloc 2,5 mg. My blood pressure is down to 120/80, and my doctor is considering taking me off last of the BP tablets.
When the problem began
About two years ago I started experiencing ED problems on occasion. The doctor put me on 50mg Viagra. Once I lost weight I needed the Viagra less and less, and I've gone for about 6 months with no problems, having sex two to three times a week. When problems reoccur I go back on 25mg Viagra until my confidence is back, and then no longer use the tablets.
These are my questions:
- What can you recommend generally for ED?
- Are either of the blood pressure tablets having any effect on the ED?
- Should I talk further with my doctor, or should I ask him to refer me to a urologist?
- Am I suffering from performance anxiety?
- If so – what recommendations are there for performance anxiety?
- Am I suffering from Premature Ejaculation?
- Is there any medication that can be taken in conjunction with the Viagra to solve Premature Ejaculation?
- Is being on Viagra at 54 normal?
Read the Ageing and Sexuality expert’s reply here.
Depression and sex
(Health24, January 2012)